DEPUY MITEK LLC US VAPR PREMIERE50 ELECTRODE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Back to Search Results |
| Model Number |
227504 |
| Medical Device Problem Code |
Electrical /Electronic Property Problem (1198)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported by the affiliate in (b)(6) that during radiofrequency surgery on (b)(6) 2021, it was observed that the vapr premiere50 electrode device did not perform ablation nor coagulation.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : according to the information received, it was reported that during radiofrequency surgery a premiere50 electrode did not perform ablation or coagulation.Console and both pedals were revised, which were in perfect condition.Vapr vue handpiece did not perform ablation or coagulation despite modifying parameters, restarting the console, and reconnecting more than once.Device was replaced by another lot to complete procedure.There were no patient consequences or surgical delay.The complaint device has not been returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, only the box label was observed.The complaint reported was not confirmed.As no defect was found, a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.The photo do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.Therefore, we cannot discern a root cause for this failure.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary :according to the information provided, it was reported that during radiofrequency surgery a premiere50 electrode did not perform ablation or coagulation.Console and both pedals were revised, which were in perfect condition.Vapr vue handpiece did not perform ablation or coagulation despite modifying parameters, restarting the console, and reconnecting more than once.The device was received and evaluated.Visual inspection revealed that the electrode was in normal use condition.The cable was in good condition as well as the connector and pins.The active tip did not show signs of activation.When connected to the test generator, the electrode was immediately recognized.When performing the functional test, the ablation and the coagulation functions failed to work, the electrode will be sent to the manufacturer for further testing.Manufacturer evaluation result for vapr premiere50 electrode -ea: the device was not returned in its original packaging.The active tip of the electrode showed no clear signs of activation.There was no saline residue in the suction tube.The electrode shaft, handle, cable and plug did not show any signs of damage.The electrical test was performed, as a result, the active continuity test failed.Functional testing was conducted; the activation failed for coagulation and ablation.Manufacturer summary: from our investigation we were able to confirm the customer reported defect, the returned device was found to exhibit intermittent connection in continuity across the electrical crimp contained within the handle.A capa investigation was initiated to investigate the intermittent connection within the device handle which resulted in a design activity to improve the robustness of the electrical connections.An interim containment action plan implemented on (b)(6) 2020 - crimp wire jig gml5426 was introduced for this device via co-326112 to help reduce recurrence of this failure mode.The complaint device was manufactured on (b)(6)2019 which is prior to this change.A capa investigation identified the components used in the process are not compatible for this method of joining and further design activity was required to improve the robustness of the electrical connections.The root cause of this failure is a design fault and corrective action is design improvements.The design change for the mitek s50 plus (227504) electrode was implemented in (b)(6) 2020.Dhr review has been performed for lot u1901085; no issues (ncrs or deviations) with the manufacturing process have been indicated at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.